Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

scrollmaster

2nd day Byetta ???'s

Recommended Posts

scrollmaster

I'm new to Byetta and have a few questions...

 

I've had three doses and so for no trace of nausea or any other side effects. How long does it normally take for nausea, etc to occur?

 

The literature says to discard pen 30 days after setup even if unused medication still present. Is it typical to have much left over and if so enough for another dose or two?

 

Curiosity question. I'm on the 5mg pen. Is the 10mg pen larger in some way to accomodate for this or is the pen the same size and medicine just stronger mixture?

Share this post


Link to post
Share on other sites
alicat61

:) Hi,

I was on Byetta for a couple of years. I had no problems with the nausea until a year or so after taking it.

When i first started taking it I followed instructions to the max. Then after reading on here I played around a bit. At $175 a pen I used every last drop:D so used after 30 days. Never a lot of doses after the 30 days left.

As for the size of pen they were the same size

Share this post


Link to post
Share on other sites
princesslinda

I had the nausea the first shot I took, and for each shot thereafter for the first week, then it just went away (I had read that this happens for some people). I used every drop in my pin, even if 30 days had passed.

Share this post


Link to post
Share on other sites
scrollmaster

Thanks...

Even though my needles and medicine are 100% covered I will definitely not throw away any medicine remaining after the 30 days and have been using one needle for both shots of the day. The medicine is so clear and you can't see it move around in the pen and at first I wasn't sure there was anything in it but when I did the pen setup stuff came shooting out so know it's there.

 

This injection and pen thing all so new yet. The Dr gave me the Byetta just before lunch Friday and I was supposed to get counseling, demonstration and questions at the Diabetes Center down the hall but when I got there the lady had an emergency and won't be back till Monday. Well Monday I start jury duty wouldn't you know so will be later before I can get back. So far no real problems though.

 

My numbers are definitely better though, I mean this stuff seems to work very fast. My premeal lunch today was 138 and 2hr after was 126. I don't even remember when I last had an after lower than my premeal. And so far not any nausea at all.

 

Anyway, thanks again guys for you help!

Share this post


Link to post
Share on other sites
Mussakka

I had very mild nausea the first week maybe. It was the sort of thing where I could pretty much ignore it. If I dwelled on it, I could definitely have made myself sick, though.

 

Ever since, there haven't been any problems, except one episode about a year ago. We were having salad for dinner and I did the shot 30 minutes before eating. After we finished, I got so nauseated that I had to go sit in the bathroom, just in case.

 

Otherwise, no real problems with it.

 

I use all of the pen (past the 30 days) in the winter and cooler months, but it can get a bit warm here in the summer so I try not to go very far beyond the 30 then.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.